Virginia, 2022Damaging Winds and Lightning Strike in Virginia, June 22, 2022
June 22, 2022 · NWS AKQ · 34 events in 11 counties and zones
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central and south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $96,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central and south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 22, 10:36 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 22, 10:36 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1136 AM EDT Wed Jun 22 2022
.SYNOPSIS...
A cold front will approach from the northwest today, and push
across the area late this afternoon through Thursday morning.
High pressure will build back into and over the region Thursday
night through Friday, then slides off the coast Friday night
through Sunday. Another cold front will approach Sunday night,
then crosses the area Monday into Tuesday morning.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1130 AM EDT Wednesday...
No major changes expected to the forecast this morning. Latest
surface analysis continues to show a north/south surface trough
across the Piedmont extending from low pressure over southeast PA.
Meanwhile, the upper low continues to spin off the New England/Mid
Atlantic coast while slowly retrograding westward. The lowering
heights associated with this upper low and the surface trough over
the area will be the focus for shower and thunderstorm development
mainly to the north of the area after 18z, then moving southward as
the afternoon goes on. SPC expanded the SLGT slightly to the south
to include the RIC metro given the latest trends of the CAMS of
better storm scale organization over the Piedmont late this
afternoon. Still, the upper winds actually decrease later this
afternoon which will lead to weakening vertical shear. Regardless,
it will become much more humid (Precip Water rising to near 2.0") so
it is not unreasonable to think that a few storms could have some
gusty winds and heavy rainfall especially along/west of I-95.
As of 355 AM EDT Wednesday...
The latest analysis indicates a weak sfc trough developing over
the local area. Temperatures mostly range through the 60s with
dew pts in the upper 60s to lower 60s (locally temps are still
in the lower 70s NE NC).
A rather unusual setup today in terms of winds with northerly
(not NW) flow in the mid levels, as the local area will be in
between a strong ridge centered from the southern Plains to the
lower MS Valley with a deep trough off the coast. At the sfc,
expect this pre- frontal trough to persist across the local
area with a cold front approaching from the NW through the day.
The best instability arrives from the N/NW with little to no
instability at the coast and over the far south through most of
the day. Dew pts are progged to be in the lower 60s this aftn S
and into the upper 60s N. SPC has our extreme N (w of the Bay) into
a Slight Risk for severe, with the remainder of the CWA in a
Marginal risk. Overall, deep layer shear will increase through
the day with a tightening northerly flow of 40-50kt in the
700-500mb layer, though effective shear will be lower, averaging
20-30kt. The best instability sets up W of the Bay to the lee
of the Appalachians. As conditions become quite unstable with
strong low level lapse rates and modest shear, at least
localized strong to severe storms will be possible. In addition,
PWATS rise to 1.50-2.00" by aftn/evening, so locally heavy rain
will also be something to watch. Although recent conditions
have been dry, so FFG will be high except in urban areas and
will not be issuing any Flood Watches on this shift. Will have
mainly dry conditions until very late aftn/evening over the far
S, with high chc PoPs closer to the approaching front over the N
by early-mid aftn. Highs will range from the lower to mid 90s
inland/Piedmont, to the upper 70s to lower 80s over the Lower
MD/VA eastern shore (where temps may fall later in the aftn).
High chc/likely PoPs this evening across the entire region, then
diminishing/lesser chc PoPs overnight into early Thu morning.
Lows tonight 65-70F.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 355 AM EDT Wednesday...
On Thu, the 00Z/22 suite of models has come into better
agreement, actually closer to what last night's GFS had been
showing regarding sfc low pressure pushing off the NC coast with
onshore low level flow and clouds persisting through much of the
day. Not expecting much additional QPF but will have 20-40% chc
PoPs (highest N). Have lowered highs several degrees as now even
the NBM is only showing 75-80F for highs across most of the
area, with low-mid 80s over the southern Piedmont and interior
NE NC. Will have just a slight chc for an aftn tstm over the far
SW, looking too stable elsewhere for anything but showers thu
aftn.
High pressure will build back into and over the region Thu night
through Fri, resulting in dry weather with diminishing clouds
thu night, then mostly sunny skies on Fri. Lows Thu night will
range from the upper 50s to lower 60s most areas, with mid-
upper 60s near the coast in SE VA and NE NC. Highs Fri will
mostly range from the low-mid 80s. Mostly clear Fri night with
lows mainly in the 60s.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 410 AM EDT Wednesday...
Good model agreement with the upper level ridge remaining
anchored from the southern Plains through the lower MS/TN
Valley over the weekend. The trend in the models has been to
expand the axis of this upper ridge farther to the NE with the
offshore upper low really not having any affect on our local
wx. Also, the flow aloft does not really turn to the NW on Sat
as previous model runs had been suggesting. At the sfc, high
pressure will become centered off the mid-Atlantic/Carolina
coast but will ridge into the local area. Looking like a
mostly dry weekend aside from some increasing chances for late
day tstms Sun (mainly inland) as the next trough aloft and an
associated cold front approach from the NW. Highs Sat 85-90F
inland and in the lower to mid 80s near the coast under partly-
mostly sunny skies. Lows Sat night mostly in the 60s. A little
warmer Sunday with inland highs into the lower 90s with highs in
the 80s at the coast. The next cold front still is expected to
move into the area on Mon, gradually pushing Se and off the NC
coast into Tue. There are the usual timing differences between
the models, but will maintain a period of low-end likely to high
chc PoPs (50-60%) centered on Mon aftn/early evening. Then will
linger chc PoPs Tue across the S/SE portions of the CWA. Highs
Mon lower 90s far SE to lower-mid 80s NW (where precip arrives
earlier). Lows in the 60s Mon night with highs Tue mainly in the
low-mid 80s.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
As of 725 AM EDT Wednesday...
VFR conditions prevail early this morning and are expected to
continue into at least the early-mid portion of this aftn.
Showers and some tstms are expected to develop after 18Z (mainly
across the N) and will gradually increase in coverage while
pushing S through the evening. The chc for tstms is low at SBY
where the sfc winds shift to the E/NE during the aftn, with
higher chances for tstms at the other terminals after about 20Z
and lasting into the early evening. Brief flight restrictions to
IFR will be possible in any heavy downpours (primarily from
VSBYs). Tstms diminish during the evening but showers are likely
to persist through 06Z/Thu and guidance suggests that MVFR-IFR
flight restrictions become widespread late in the evening into
early Thu. Surface winds today will generally from the S/SW at
10 kt through 18Z, then becoming chaotic (except at SBY) as
weak low pressure and associated surface trough/cold front drop
south across the area. Guidance is insisting that MVFR and IFR
CIGs will impact SBY late this afternoon and especially into
the evening. Will limit reductions to MVFR for now until after
00Z, then have a period with IFR CIGs at all sites mainly from
02-08Z.
OUTLOOK...Lingering low clouds/MVFR/IFR conditions early Thu
morning with gradual improvement through the day (though it may
remain mostly cloudy through most/all of the day). Mainly VFR
conditions are expected late Thu into the weekend.
&&
.MARINE...
As of 1030 AM EDT Wednesday...
High pressure is centered offshore this morning, with a weak trough
inland. The wind is S 10-15kt, with occasional gusts up to 20kt in
the Bay. Seas are currently ~2ft, with 1-2ft waves in the Bay. The
forecast becomes challenging later this afternoon into tonight as
low pressure dives southward inland. Meanwhile, high pressure
remains offshore resulting in a tightening pressure gradient along
the Mid-Atlantic coast. Most short-term guidance depicts a SE or SSE
wind increasing to SCA criteria for a period of time later Wednesday
afternoon and evening for the ocean and Bay. Due to the increase in
winds and rising seas, SCAs have been issued for most of the waters,
except for the upper rivers. The coastal waters N of Cape Charles
will go into effect at 1pm, with the rest of the coastal waters
following shorty after. In addition to an increase in southeasterly
winds, seas will build to 4-6ft. SCAs will go into effect for the
Bay and Lower James later this afternoon as the winds begin to pick
up and waves build to 3-4ft. The Currituck Sound will also see
winds increase later this evening. SCAs will remain in effect
through the early morning hours, after which winds are forecast
to subside. The Coastal Waters will keep their SCA until 7am
Thursday due to higher seas lingering a bit longer.
Low pressure then moves offshore Thursday as high pressure builds in
from the N and settles over the Mid-Atlantic coast by Friday. The
wind is generally expected to be E or NE at 5-10kt, with seas
primarily 2-3ft and 1-2ft waves in the Bay. High pressure slides
offshore by next weekend, with a cold front approaching from the NW
later in the weekend.
Additionally, a moderate risk for rip currents is expected along the
Maryland and Virginia Eastern Shore beaches for the remainder
of today.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 4 AM EDT
Thursday for ANZ630>632-634.
Small Craft Advisory from 10 PM this evening to 4 AM EDT
Thursday for ANZ633.
Small Craft Advisory from 7 PM this evening to 1 AM EDT
Thursday for ANZ638.
Small Craft Advisory from 4 PM this afternoon to 7 AM EDT
Thursday for ANZ654-656-658.
Small Craft Advisory until 7 AM EDT Thursday for ANZ650-652.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/MRD
SHORT TERM...LKB
LONG TERM...LKB/TMG
AVIATION...LKB/RHR
MARINE...AJZ/JKPHazardous weather outlook, Jun 22, 1:29 PM EST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
229 PM EDT Wed Jun 22 2022
VAZ048-060>062-064>069-075-076-079>085-087>090-092-093-509>525-
231830-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
229 PM EDT Wed Jun 22 2022
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-NCZ012>017-030>032-102-VAZ077-078-086-095>098-231830-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Northumberland-Lancaster-Mathews-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
229 PM EDT Wed Jun 22 2022
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms will bring the potential for strong wind
gusts and heavy rainfall, mainly from late this afternoon through
this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-100-231830-
Maryland Beaches-Accomack-Northampton-
229 PM EDT Wed Jun 22 2022
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Caroline
- When
- June 22, 1:40 PM EST
- Where
- Caroline County, 0.88 mi NW of Guinea
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.140, -77.440
Large tree was downed on Stonewall Jackson Road.
Thunderstorm Wind, Caroline
- When
- June 22, 1:40 PM EST
- Where
- Caroline County, 0.54 mi W of Villboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.130, -77.390
Very large tree was downed and blocking the entire road just south of the intersection of Woodford Road and Fredericksburg Turnpike.
Thunderstorm Wind, Caroline
- When
- June 22, 1:40 PM EST
- Where
- Caroline County, 0.54 mi E of Daltons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.130, -77.410
Large tree was downed on a vehicle on Rozell Road, about one half mile from Woodford Road.
Thunderstorm Wind, Caroline
- When
- June 22, 1:55 PM EST
- Where
- Caroline County, 0.88 mi NW of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.030, -77.380
Around 1,000 power outages were clustered just to the west and southwest of Bowling Green.
Thunderstorm Wind, Caroline
- When
- June 22, 2:00 PM EST
- Where
- Caroline County, 2.34 mi SSE of Balty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.970, -77.430
Numerous three foot diameter trees were downed between Bowling Green and Carmel Church near Route 207. One tree was downed on a house roof knocking the chimney off.
Thunderstorm Wind, Caroline
- When
- June 22, 2:04 PM EST
- Where
- Caroline County, 0.69 mi S of Golansville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.970, -77.500
Tree was downed and blocking Jefferson Davis Highway near Hillcrest Drive.
Thunderstorm Wind, King William
- When
- June 22, 2:10 PM EST
- Where
- King William County, 2.18 mi W of Beulahville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.850, -77.220
Cluster of nearly 1,000 power outages were reported a few miles west of Beulahville.
Thunderstorm Wind, Hanover
- When
- June 22, 2:15 PM EST
- Where
- Hanover County, 0.55 mi E of Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.750, -77.360
Numerous trees and wires were downed in Hanover courthouse area.
Thunderstorm Wind, Hanover
- When
- June 22, 2:17 PM EST
- Where
- Hanover County, 0.88 mi NW of Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.760, -77.490
Numerous trees and wires were downed in Ashland.
Thunderstorm Wind, Hanover
- When
- June 22, 2:18 PM EST
- Where
- Hanover County, Ashland Hanover Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.700, -77.430
Multiple trees were downed on roadway near the intersection of New Ashcake and Sliding Hill Road.
Thunderstorm Wind, Hanover
- When
- June 22, 2:28 PM EST
- Where
- Hanover County, 1.29 mi ENE of Ellerson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.630, -77.380
Around 5,000 power outages were reported due to thunderstorm winds between Mechanicsville and Studley.
Thunderstorm Wind, Hanover
- When
- June 22, 2:30 PM EST
- Where
- Hanover County, Ashland Hanover Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.700, -77.430
One inch tree limbs were broken. Shingles were blown off of a house.
Thunderstorm Wind, Hanover
- When
- June 22, 2:31 PM EST
- Where
- Hanover County, 0.88 mi NE of Mechanicsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.610, -77.360
One inch tree limbs were broken. Shingles were blown off of a house.
Thunderstorm Wind, Richmond
- When
- June 22, 2:32 PM EST
- Where
- Richmond County, 43.03 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.580, -77.460
Three inch tree limbs were broken. Power poles were broken.
Thunderstorm Wind, Richmond
- When
- June 22, 2:32 PM EST
- Where
- Richmond County, 44.19 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 37.560, -77.470
Roof was ripped off of an apartment complex near Arthur Ashe Boulevard and Broad Street.
Thunderstorm Wind, Henrico
- When
- June 22, 2:35 PM EST
- Where
- Henrico County, 0.69 mi S of Sandston
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.510, -77.320
Wind gust of 52 knots (60 mph) was measured at RIC.
Thunderstorm Wind, Richmond
- When
- June 22, 2:35 PM EST
- Where
- Richmond County, 42.21 mi WSW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.550, -77.420
Numerous trees and wires were downed in the city of Richmond.
Thunderstorm Wind, Richmond
- When
- June 22, 2:42 PM EST
- Where
- Richmond County, 44.73 mi SW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.520, -77.450
Tree was downed at the intersection of Stonewall Avenue and West 20th Street.
Thunderstorm Wind, Richmond
- When
- June 22, 2:42 PM EST
- Where
- Richmond County, 42.48 mi SW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.520, -77.400
Tree was downed and smashed into a home.
Thunderstorm Wind, Chesterfield
- When
- June 22, 2:45 PM EST
- Where
- Chesterfield County, 2.83 mi WNW of Ampt Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.460, -77.500
Tree was downed on a home on Swan Drive.
Thunderstorm Wind, Richmond
- When
- June 22, 2:49 PM EST
- Where
- Richmond County, 45.89 mi SW of Wellford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 37.480, -77.440
Multiple trees were downed at Richmond Highway and Terminal Avenue.
Thunderstorm Wind, Chesterfield
- When
- June 22, 2:50 PM EST
- Where
- Chesterfield County, 1.65 mi W of Ampt Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.450, -77.480
Tree was downed near the intersetion of Vauxhall and Selwood Road.
Thunderstorm Wind, Chesterfield
- When
- June 22, 2:54 PM EST
- Where
- Chesterfield County, 0.88 mi SW of Chimney Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.390, -77.440
Over 1,200 power outages due to thunderstorm winds were reported just south of Bellwood.
Thunderstorm Wind, Chesterfield
- When
- June 22, 2:54 PM EST
- Where
- Chesterfield County, 0.55 mi E of Walthal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 37.320, -77.390
Numerous trees were downed on Woods Edge Road.
Thunderstorm Wind, Hopewell (C)
- When
- June 22, 2:54 PM EST
- Where
- Hopewell (C) County, 81.18 mi SSE of Goldvein
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 37.310, -77.290
Tree was downed and punctured the roof of River View on the Appomattox Health and Rehabilitation Center.
Thunderstorm Wind, Chesterfield
- When
- June 22, 2:54 PM EST
- Where
- Chesterfield County, 0.88 mi SW of Chimney Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.390, -77.440
Multiple trees were downed near Howlett Park.
Thunderstorm Wind, Colonial Heights (C)
- When
- June 22, 2:55 PM EST
- Where
- Colonial Heights (C) County, 1.79 mi ENE of Colonial Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.260, -77.390
Tree was downed by Southpark Mall in Colonial Heights.
Lightning, Chesterfield
- When
- June 22, 2:57 PM EST
- Where
- Chesterfield County, 3.37 mi WNW of Bermuda Hundred
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.340, -77.340
Lightning strike started a house fire along Koyoto Court.
Thunderstorm Wind, Petersburg (C)
- When
- June 22, 2:58 PM EST
- Where
- Petersburg (C) County, 0.88 mi NE of Petersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.230, -77.410
Nearly 4,000 power outages due to thunderstorm winds were reported in Petersburg.
Thunderstorm Wind, Prince George
- When
- June 22, 3:07 PM EST
- Where
- Prince George County, 4.78 mi SW of Poe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.130, -77.390
Estimated wind gust of 52 knots (60 mph) was reported.
Thunderstorm Wind, Prince George
- When
- June 22, 3:10 PM EST
- Where
- Prince George County, 1.3 mi ESE of Disputanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 37.120, -77.210
Trees were downed on Route 460.
Thunderstorm Wind, Dinwiddie
- When
- June 22, 3:14 PM EST
- Where
- Dinwiddie County, 1.65 mi W of Burgess
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.150, -77.560
Nearly 2,000 power outages due to thunderstorm winds were reported.
Thunderstorm Wind, Petersburg (C)
- When
- June 22, 3:15 PM EST
- Where
- Petersburg (C) County, 1.77 mi SW of Petersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.200, -77.440
Trees were downed at Mile Marker 60 and Mile Marker 65 on Interstate 85.
Thunderstorm Wind, Dinwiddie
- When
- June 22, 3:22 PM EST
- Where
- Dinwiddie County, 0.55 mi W of Carson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.030, -77.410
Over 200 power outages due to thunderstorm winds were reported in Carson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 22 to 23, 20223 deaths · 2 events
- Damaging Winds and Lightning Strike in Virginia, June 22, 2022$4.2 million · 80 kt wind · 44 events
- Lightning Strike in California, June 22, 20221 death · 1 event
- Flood and Hail in Pennsylvania, June 22, 2022$133,000 · 1 in hail · 25 events
- Damaging Winds in Ohio, June 22, 2022$155,000 · 60 kt wind · 15 events
- Damaging Winds in Kentucky, June 22, 2022$54,000 · 50 kt wind · 26 events
- Damaging Winds in Virginia, June 22, 2022$65,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Pennsylvania, June 22, 202265 kt wind · 49 events
- Flash Flooding and Hail in West Virginia, June 22 to 23, 2022$24,000 · 1 in hail · 27 events
- Damaging Winds in Kentucky, June 22, 2022$48,000 · 50 kt wind · 7 events
- Damaging Winds in Maryland, June 22, 2022$28,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in West Virginia, June 22, 2022$26,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042067, 1042068, 1042069, 1042071, 1042115, 1042070, 1042072, 1042074, 1042075, 1042085, 1042077, 1042078, 1042113, 1042093, 1042100, 1042079, 1042080, 1042097, 1042110, 1042109, 1042086, 1042096, 1042082, 1042104, 1042112, 1042117, 1042102, 1042066, 1042089, 1042091, 1042092, 1042098, 1042107, 1042101.